Alert archive / Texas / River Flood Warnings in 2020

River Flood Warning 5, NWS Austin/San Antonio, TX

May 25, 2020Bexar County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 25, 2020, 3:07 PM CDT for Bexar County, Wilson County, Texas. It took effect at May 26, 2020, 12:32 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
May 25, 2020, 3:07 PM CDT (20:07 UTC)
In effect from
May 26, 2020, 12:32 PM CDT
Expired
May 26, 2020, 9:26 AM CDT
In force
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Bexar County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 62 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Antonio River at Elmendorf (ELMT2).

Action stage
33 ft
Minor stage
35 ft
Moderate stage
39 ft
Major stage
48 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08181800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

032 
WGUS44 KEWX 252007
FLWEWX

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
307 PM CDT Mon May 25 2020

...The National Weather Service in Austin/San Antonio TX has issued 
a Flood Warning for the following rivers in Texas...

  San Antonio River Near Elmendorf affecting Bexar and Wilson 
  Counties.

For the San Antonio River...including I-35, at Loop 13, Elmendorf, 
Floresville, near Falls City, Hwy 72 nr Runge...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 315 AM CDT.

&&


TXC029-493-260815-
/O.NEW.KEWX.FL.W.0005.200526T1732Z-200527T1900Z/
/ELMT2.1.ER.200526T1732Z.200526T2000Z.200527T0700Z.NO/
307 PM CDT Mon May 25 2020

The National Weather Service in Austin/San Antonio has issued a

* Flood Warning for
  the San Antonio River Near Elmendorf.
* From Tuesday afternoon to Wednesday afternoon.
* At 2:30 PM CDT Monday the stage was 30.4 feet.
* Flood stage is 35.0 feet.
* Minor flooding is forecast.
* Forecast...The river will fall to 27.5 feet and then begin rising 
  tomorrow morning. It will then rise above flood stage early 
  tomorrow afternoon to 38.0 feet tomorrow afternoon. It will fall 
  below flood stage early Wednesday morning.
* Impact...At 39.0 feet, Moderate lowland flooding damages crops and 
  floods pastureland below San Antonio to below Floresville. 
  Secondary roads and low bridges, irrigation pumps, oil field pump 
  jacks and tank batteries flood. Livestock are cut off in low areas.
* Flood History...This crest compares to a previous crest of 38.2 
  feet on 04/25/2015.


&&

LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
      2911 9820 2918 9826

$$

HAMPSHIRE
2 follow-up statements
666 
WGUS84 KEWX 260429
FLSEWX

Flood Statement
National Weather Service Austin/San Antonio TX
1129 PM CDT Mon May 25 2020

...The Flood Warning continues for the following rivers in Texas...

  San Antonio River Near Elmendorf affecting Bexar and Wilson 
  Counties.

For the San Antonio River near Elmendorf...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Tuesday morning at 1130 AM CDT.

&&


TXC029-493-261630-
/O.CON.KEWX.FL.W.0005.200526T1732Z-200527T1900Z/
/ELMT2.1.ER.200526T1721Z.200526T2000Z.200527T0600Z.NO/
1129 PM CDT Mon May 25 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the San Antonio River Near Elmendorf.
* From Tuesday afternoon to Wednesday afternoon.
* At 10:30 PM CDT Monday the stage was 29.7 feet.
* Flood stage is 35.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  tomorrow afternoon before cresting around 38.1 feet. The river is 
  expected to fall below flood stage early Wednesday morning.
* Impact...At 39.0 feet, Moderate lowland flooding damages crops and 
  floods pastureland below San Antonio to below Floresville. 
  Secondary roads and low bridges, irrigation pumps, oil field pump 
  jacks and tank batteries flood. Livestock are cut off in low areas.
* Flood History...This crest compares to a previous crest of 38.2 
  feet on 04/25/2015.


&&

LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
      2911 9820 2918 9826

$$

BMW
621 
WGUS84 KEWX 261426
FLSEWX

Flood Statement
National Weather Service Austin/San Antonio TX
926 AM CDT Tue May 26 2020

...The Flood Warning is cancelled for the following rivers in 
Texas...

  San Antonio River Near Elmendorf affecting Bexar and Wilson 
  Counties.

TXC029-493-261530-
/O.CAN.KEWX.FL.W.0005.200526T1732Z-200527T1900Z/
/ELMT2.1.ER.200526T1721Z.200526T2000Z.200527T0600Z.NO/
926 AM CDT Tue May 26 2020

...The Flood Warning for the San Antonio River Near Elmendorf has 
been cancelled...

The Flood Warning is cancelled for
  the San Antonio River Near Elmendorf.
* At 8:30 AM CDT Tuesday the stage was 30.1 feet.
* Flood stage is 35.0 feet.
* Forecast...The river is expected to rise to a crest of 30.3 feet 
  late this morning.


&&

LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
      2911 9820 2918 9826

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 2:57 PM CDT, 10 minutes earlier.

Area forecast discussion, May 25, 2:57 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
257 PM CDT Mon May 25 2020

.SHORT TERM (Tonight through Tuesday Night)...
A second strong MCV in as many days has altered the influence of the
upper low that was earlier projected to cut off from the polar
westerlies and bring several days of rain opportunities. The MCV
responsible for the heavy rains Sunday night continues to spin away
over North Central TX and has taken on a more synoptic scale of
influence, including an early cold frontal push all the way into a
HDO to VCT line. While the upstream larger trough remains potent
enough to generate another broad coverage event for storms when the
rest of the front arrives, the likelihood of strong storms over
Central TX and the Austin metro area looks much reduced. The frontal
zone should retract in the evening with winds returning to more
easterly over and south of HWY 90 and broaden the marginal severe
threat for later tonight, and a few strong cells may still cross over
the inversion to around HWY 281 and just to the west of Austin for
mainly a hail threat. Timing has been fairly consistent among most of
the finer res models in terms of seeing the storms materialize over
the Edwards Plateau and possibly Rio Grande Plains, so we should see
the next round of storms ramp up over our CWA by right around 00Z. A
possible caveat is the radar trends of deep layer shower activity
west of CRP, but perhaps this ties in with some of the model
solutions that fire activity over the Rio Grande plains also at
around 00Z. CAPE values will be lower than from last night and only
the Rio Grande and Pecos river basin areas look ripe for the Slight
Risk level of storms while areas east of Hwy 83 look more prone to a
marginal threat. Thus the largest storm concern going into tonight
would be for another round of rain over saturated soils. Expect with
any areas that get 1-2 inches that area rivers and streams could bump
up to minor flood stage. However, the expected round of rains
tonight should be mainly less than 1 inch over the counties that are
most prone to run-off.

By daybreak, the rains should be retreating into East TX, and dry
air wrap-around flow below the broad upper trough should make for a
mostly stable and cool day for late Tuesday. Blended guidance
influences and past forecast influences over areas east of I-35 may
over-advertise the rain chance. Our QPF forecast for late Tuesday
into Tuesday night might tell the story more accurately.

&&

.LONG TERM (Wednesday through Monday)...
The center of the upper low is expected to be near the Arklatex
region with northwest flow aloft over our area. This flow should be
mostly subsident with a mostly dry forecast expected on Wednesday.
The blends kept a 20 PoP across the northern CWA and trimmed the
spatial area back a bit. If the drier trend continues for another
model run, these PoPs may be taken completely out of the forecast.
Mostly dry weather is expected to continue into Thursday with highs
in the 80s and 90s expected.

A vort max on the backside of the upper low should arrive to the area
on Thursday/Thursday night with a possible frontal boundary
accompanying it. The GFS is the most bullish with an MCS moving
through the area with the higher intensity in the west, while the
ECMWF keeps the bulk of the thunderstorm activity in Mexico. Will
keep PoPs at 20 percent for now with slightly higher PoPs into the
weekend as south flow returns to the area increasing moisture once
again.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              64  79  63  84  65 /  70  50  20  10  10
Austin Bergstrom Intl Airport  63  78  63  84  64 /  70  50  20  10  10
New Braunfels Muni Airport     63  79  61  87  64 /  80  50  20  10  10
Burnet Muni Airport            61  77  60  82  62 /  60  40  20  20  20
Del Rio Intl Airport           66  87  63  95  68 /  70  20   0  -   -
Georgetown Muni Airport        62  77  61  83  63 /  60  50  20  20  20
Hondo Muni Airport             65  82  61  91  65 /  80  30  -   -   -
San Marcos Muni Airport        63  78  61  87  63 /  80  50  20  10  10
La Grange - Fayette Regional   65  78  63  84  65 /  60  60  30  20  10
San Antonio Intl Airport       64  81  63  89  66 /  80  40  10  10  -
Stinson Muni Airport           65  82  64  89  67 /  80  40  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Oaks
Long-Term...Hampshire
Decision Support...YBVP
Hazardous weather outlook, May 25, 3:13 AM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
313 AM CDT Mon May 25 2020

TXZ171>173-183>194-202>209-217>225-228-260815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
313 AM CDT Mon May 25 2020

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

One more round of strong to severe thunderstorms are expected
later today through tonight with all severe weather hazards
possible. A small tornado threat will exist over the southern
Edwards Plateau/northern portions of the Rio Grande, and large to
very large hail will be possible there. As the night goes on and
storms move southeast across the area, the threat will transition
to damaging wind gusts.

In addition after heavy rain just fell, localized flooding will
again be of concern with 1-3 inches of rain possible in many
locations, and isolated higher totals near or in excess of 5
inches possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

In the hours before

Local storm report, May 25, 10:11 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1011 AM CDT MON MAY 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     SEGUIN                  29.57N 97.96W
05/24/2020                   GUADALUPE          TX   PUBLIC

            SOCIAL MEDIA PICTURE OF A LARGE TREE SNAPPED
            AT THE BASE.

&&

NH

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:03 PM CDTSpecial Weather StatementEWXFrio57 min
May 24, 7:06 PM CDTSpecial Weather StatementEWXZavala54 min
May 24, 7:10 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Zavala65 min
May 24, 7:34 PM CDTFlash Flood Warning Considerable damage threatEWXBandera, Medina, Real, Uvalde3 hr
May 24, 7:37 PM CDTFlash Flood Warning Considerable damage threatEWXTravis5 hr
May 24, 7:43 PM CDTTornado WarningEWXBandera, Medina32 min
May 24, 7:49 PM CDTTornado WarningEWXFrio26 min
May 24, 7:52 PM CDTSevere Thunderstorm WarningEWXDimmit, Frio, Zavala68 min
May 24, 7:55 PM CDTSevere Thunderstorm WarningEWXTravis41 min
May 24, 8:00 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bandera, Bexar, Blanco, Burnet, Comal and 8 more60 min
May 24, 8:04 PM CDTTornado WarningEWXBexar, Medina26 min
May 24, 8:14 PM CDTAreal Flood AdvisoryEWXDimmit, Frio, Maverick, Zavala3 hr
May 24, 8:25 PM CDTTornado WarningEWXBexar, Comal, Guadalupe35 min
May 24, 8:32 PM CDTFlash Flood Warning Considerable damage threatEWXFrio2 hr
May 24, 8:43 PM CDTAreal Flood AdvisoryEWXDimmit, Maverick, Zavala2 hr
May 24, 8:46 PM CDTTornado WarningEWXFrio29 min
May 24, 8:50 PM CDTSevere Thunderstorm WarningEWXDimmit23 min
May 24, 8:54 PM CDTSevere Thunderstorm WarningEWXBexar, Blanco, Caldwell, Comal, Gonzales, Guadalupe and 4 more66 min
May 24, 8:59 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Karnes, Medina, Wilson61 min
May 24, 9:03 PM CDTFlash Flood Warning Considerable damage threatEWXBexar4 hr
May 24, 9:19 PM CDTFlash Flood Warning Considerable damage threatEWXBexar, Blanco, Comal, Kendall4 hr
May 24, 9:30 PM CDTFlash Flood Warning Considerable damage threatEWXBlanco, Burnet, Comal, Gillespie, Hays, Llano and 1 more4 hr
May 24, 9:49 PM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Frio, Medina, Wilson3 hr
May 24, 9:57 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Gonzales, Guadalupe, Hays63 min
May 24, 10:04 PM CDTSevere Thunderstorm WarningEWXAtascosa, DeWitt, Gonzales, Karnes, Wilson56 min
May 24, 10:58 PM CDTSpecial Weather StatementEWXDeWitt, Gonzales62 min
May 24, 11:12 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca48 min
May 24, 11:18 PM CDTTornado WarningEWXDeWitt27 min
May 24, 11:28 PM CDTSevere Thunderstorm WarningEWXFayette, Gonzales, Lavaca47 min
May 24, 11:50 PM CDTTornado WarningEWXBastrop, Caldwell, Fayette, Gonzales, Lavaca25 min
May 24, 11:59 PM CDTSpecial Weather StatementEWXLavaca61 min
May 25, 12:11 AM CDTSpecial Weather StatementEWXCaldwell49 min
May 25, 6:07 AM CDTSpecial Weather StatementEWXBexar53 min
May 25, 6:15 AM CDTRiver Flood WarningEWXCaldwell, Hays3 hr
May 25, 6:18 AM CDTRiver Flood WarningEWXCaldwell, Gonzales27 hr
May 25, 8:33 AM CDTAreal Flood AdvisoryEWXBexar3 hr
May 25, 11:49 AM CDTAreal Flood AdvisoryEWXBlanco, Gillespie, Kendall3 hr
May 25, 12:35 PM CDTAreal Flood AdvisoryEWXHays3 hr
May 25, 6:20 PM CDTSpecial Weather StatementEWXVal Verde40 min
May 25, 6:35 PM CDTSevere Thunderstorm WarningEWXVal Verde40 min

Nearby

River Flood Warnings in Texas, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.